Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Asymptotic expansions of some integral transforms by using generalized functions


Author: Ahmed I. Zayed
Journal: Trans. Amer. Math. Soc. 272 (1982), 785-802
MSC: Primary 41A60; Secondary 44A05, 46F12
DOI: https://doi.org/10.1090/S0002-9947-1982-0662067-9
MathSciNet review: 662067
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The technique devised by Wong to derive the asymptotic expansions of multiple Fourier transforms by using the theory of Schwartz distributions is extended to a large class of integral transforms. The extension requires establishing a general procedure to extend these integral transforms to generalized functions. Wong's technique is then applied to some of these integral transforms to obtain their asymptotic expansions. This class of integral transforms encompasses, among others, the Laplace, the Airy, the $ K$ and the Hankel transforms.


References [Enhancements On Off] (What's this?)

  • [1] N. Bleistein and R. A. Handelsman, Asymptotic expansions of integrals, Holt, Rinehart and Winston, New York, 1975.
  • [2] P. Durbin, Asymptotic expansion of Laplace transforms about the origin using generalized functions, J. Inst. Math. Appl. 23 (1979), 181-192. MR 529364 (80g:65018)
  • [3] I. M. Gel'fand and G. E. Shilov, Generalized functions, vols. 1 and 2, Academic Press, New York, 1964. MR 0166596 (29:3869)
  • [4] R. A. Handelsman and J. S. Lew, Asymptotic expansion of a class of integral transforms with algebraically dominated kernels, J. Math. Anal. Appl. 35 (1971), 405-433. MR 0278012 (43:3744)
  • [5] W. Hurewicz, Lectures on ordinary differential equations, Wiley, New York, 1958. MR 0090703 (19:855a)
  • [6] D. S. Jones, Generalized functions, McGraw-Hill, London, 1966. MR 0217534 (36:623)
  • [7] E. L. Koh and A. H. Zemanian, The complex Hankel and $ I$-transformations of generalized functions, SIAM J. Appl. Math. 16 (1968), 945-957.
  • [8] G. Köthe, Topological vector spaces, vol. 1, Springer-Verlag, New York, 1969.
  • [9] H. A. Lauwerier, Asymptotic analysis, 2nd ed., Mathematisch Centrum, Amsterdam, 1974. MR 0467123 (57:6990)
  • [10] M. J. Lighthill, Fourier analysis and generalized functions, Cambridge Univ. Press, Cambridge, 1958.
  • [11] J. P. McClure and R. Wong, Explicit error terms for asymptotic expansions of Stieltjes transforms, J. Inst. Math. Appl. 22 (1978), 129-145. MR 509152 (80a:44003)
  • [12] -, Exact remainders for asymptotic expansions of fractional integrals, J. Inst. Math. Appl. 23 (1979), 139-147. MR 544430 (80i:65027)
  • [13] F. W. J. Olver, Asymptotics and special functions, Academic Press, New York, 1974. MR 0435697 (55:8655)
  • [14] L. Schwartz, Théorie des distributions, Hermann, Paris, 1966. MR 0209834 (35:730)
  • [15] P. N. Shivakumar and R. Wong, Asymptotic expansion of multiple Fourier transforms, SIAM J. Math. Anal. 10 (1979), 1095-1104. MR 547798 (80h:42009)
  • [16] R. Wong, Error bounds for asymptotic expansions of Hankel transforms, SIAM J. Math. Anal. 7 (1976), 799-808. MR 0415224 (54:3315)
  • [17] -, Explicit error terms for asymptotic expansions of Mellin convolutions, J. Math. Anal. Appl. (to appear). MR 559402 (81a:41049)
  • [18] -, Distributional derivation of an asymptotic expansion, Proc. Amer. Math. Soc. 80 (1980), 266-270. MR 577756 (81j:46066)
  • [19] -, Error bounds for asymptotic expansions of integrals, SIAM Rev. 22 (1980). MR 593856 (82a:41030)
  • [20] A. H. Zemanian, The distributional Laplace and Mellin transformations, SIAM J. Appl. Math. 14 (1966), 41-59. MR 0190640 (32:8052)
  • [21] -, Generalized integral transformations, Interscience, New York, 1966.
  • [22] D. S. Jones, Generalized transforms and their asymptotic behavior, Philos. Trans. Roy. Soc. London Ser. A 265 (1969), 1-43. MR 0249950 (40:3191)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A60, 44A05, 46F12

Retrieve articles in all journals with MSC: 41A60, 44A05, 46F12


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0662067-9
Keywords: Asymptotic expansion, generalized function, integral transform
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society